MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent atrial fibrillation (afib) ablation procedure with lasso® nav eco variable catheter and cardiac tamponade requiring pericardiocentesis and blood transfusion.After brockenbrough [transseptal], sheath was placed and lasso® nav eco variable catheter was placed in the left atrial appendage for left atrial imaging.When the lasso® nav eco variable catheter was pulled from the left atrial appendage, the ring part stretched out so that it could be pulled on the carto3 screen, but it was pulled from the atrial appendage and removed once from the sheath.After that, left atrial imaging was performed, and after a while the blood pressure began to fall, so effusion was confirmed when confirmed by echo.Administration of noradrenaline and drainage were performed, and blood pressure was calm [stable], but blood continued to shrink [flow], so blood transfusion was performed.After continuing for about an hour, the blood finally disappeared [hemorrhage stopped] and the echo confirmed that there was no effusion, and the patient left the icu.There was no report of extended hospitalization.The physician in charge reported that they felt a little stuck when pulling lasso® nav eco variable catheter from the left atrial appendage.Since the device was removed without surgical intervention, or without using a different device the entrapment is not mdr reportable.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Should more information become available in the future; the reportability decision will be reassessed.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
Additional information on the event was received 10/12/2020.The patient is an 82 year old male.The physician¿s opinion is that the cause of the event is procedure.The patient had fully recovered.There was no steam pop.No error reported.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation summary was completed on (b)(6) 2020.It was reported that a patient underwent atrial fibrillation (afib) ablation procedure with lasso® nav eco variable catheter and cardiac tamponade requiring pericardiocentesis and blood transfusion.After brockenbrough [transseptal], sheath was placed and lasso® nav eco variable catheter was placed in the left atrial appendage for left atrial imaging.When the lasso® nav eco variable catheter was pulled from the left atrial appendage, the ring part stretched out so that it could be pulled on the carto3 screen, but it was pulled from the atrial appendage and removed once from the sheath.After that, left atrial imaging was performed, and after a while the blood pressure began to fall, so effusion was confirmed when confirmed by echo.Administration of noradrenaline and drainage were performed, and blood pressure was calm [stable], but blood continued to shrink [flow], so blood transfusion was performed.After continuing for about an hour, the blood finally disappeared [hemorrhage stopped] and the echo confirmed that there was no effusion, and the patient left the icu.There was no report of extended hospitalization.The device was visually inspected, and it was found in good conditions.The magnetic and electrical features were tested and no issues were observed.In addition, the catheter was deflecting, contracting, expanding correctly.The catheter passed the outer diameter test.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instruction for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10494620
Report Number2029046-2020-01180
Device Sequence Number2407421
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model NumberD134302
Device Catalogue NumberD134302
Device Lot Number30253745L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer08/14/2020
09/09/2020
09/24/2020
10/12/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/04/2020
09/23/2020
10/23/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;